Alert archive / Alabama / Gale Warnings in 2022
Gale Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this gale warning at Jan 1, 2022, 2:45 PM CST. It took effect at Jan 2, 2022, 9:00 AM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2022, 2:45 PM CST (20:45 UTC)
- In effect from
- Jan 2, 2022, 9:00 AM CST
- Expired
- Jan 3, 2022, 6:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
951 WHUS74 KMOB 012045 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 245 PM CST Sat Jan 1 2022 GMZ630>636-650-655-670-675-020445- /O.CON.KMOB.SC.Y.0051.000000T0000Z-220102T1500Z/ /O.UPG.KMOB.GL.A.0004.220102T1500Z-220103T1000Z/ /O.NEW.KMOB.GL.W.0001.220102T1500Z-220103T1000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 245 PM CST Sat Jan 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... ...GALE WARNING IN EFFECT FROM 9 AM SUNDAY TO 4 AM CST MONDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, from 9 AM Sunday to 4 AM CST Monday. For the Small Craft Advisory, until 9 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
6 follow-up statements
629 WHUS74 KMOB 020544 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1144 PM CST Sat Jan 1 2022 GMZ630>636-650-655-670-675-021345- /O.CON.KMOB.SC.Y.0051.000000T0000Z-220102T1500Z/ /O.CON.KMOB.GL.W.0001.220102T1500Z-220103T1000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1144 PM CST Sat Jan 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO 4 AM CST MONDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, from 9 AM Sunday to 4 AM CST Monday. For the Small Craft Advisory, until 9 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
550 WHUS74 KMOB 020946 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 346 AM CST Sun Jan 2 2022 GMZ630>636-650-655-670-675-021900- /O.CON.KMOB.SC.Y.0051.000000T0000Z-220102T1500Z/ /O.CON.KMOB.GL.W.0001.220102T1500Z-220103T1000Z/ /O.NEW.KMOB.SC.Y.0001.220103T1000Z-220103T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 346 AM CST Sun Jan 2 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM CST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO NOON CST MONDAY... * WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, from 9 AM this morning to 4 AM CST Monday. For the Small Craft Advisory, until 9 AM CST this morning. For the Small Craft Advisory, from 4 AM to noon CST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
447 WHUS74 KMOB 021841 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1241 PM CST Sun Jan 2 2022 GMZ630>636-650-655-670-675-030300- /O.CON.KMOB.GL.W.0001.000000T0000Z-220103T1000Z/ /O.CON.KMOB.SC.Y.0001.220103T1000Z-220103T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1241 PM CST Sun Jan 2 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON CST MONDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 11 ft. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 10 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, until 4 AM CST Monday. For the Small Craft Advisory, from 4 AM to noon CST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ JLH
883 WHUS74 KMOB 030444 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1044 PM CST Sun Jan 2 2022 GMZ630>636-650-655-670-675-031245- /O.CON.KMOB.GL.W.0001.000000T0000Z-220103T1000Z/ /O.CON.KMOB.SC.Y.0001.220103T1000Z-220103T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1044 PM CST Sun Jan 2 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON CST MONDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 11 ft. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 10 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, until 4 AM CST Monday. For the Small Craft Advisory, from 4 AM to noon CST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
178 WHUS74 KMOB 030907 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 307 AM CST Mon Jan 3 2022 GMZ630>636-650-655-670-675-031715- /O.EXT.KMOB.GL.W.0001.000000T0000Z-220103T1200Z/ /O.EXT.KMOB.SC.Y.0001.220103T1200Z-220103T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 307 AM CST Mon Jan 3 2022 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6AM TO NOON CST TODAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 40 kt and seas 6 to 10 ft. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 10 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, until 6 AM CST early this morning. For the Small Craft Advisory, until noon CST today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
430 WHUS74 KMOB 031201 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 601 AM CST Mon Jan 3 2022 GMZ630>636-650-655-670-675-031800- /O.EXP.KMOB.GL.W.0001.000000T0000Z-220103T1200Z/ /O.CON.KMOB.SC.Y.0001.000000T0000Z-220103T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 601 AM CST Mon Jan 3 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING HAS EXPIRED... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Jan 1, 12:24 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Jan 1, 12:24 PM CST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1224 PM CST Sat Jan 1 2022
.NEAR TERM /Now Through Sunday/...A deep upper level shortwave system
will move east against an upper ridge stretching north over the East
Coast. These two upper features working against each other will
bring strong south to southwesterly deep layer flow to the Southeast
today into Sunday before the axis of the system moves east of the
forecast area by the end of the day Sunday. strong low/mid level
jets will bring strong mid/upper level support for strong to severe
storms tonight into Sunday. The south to southwesterly low level
flow is passing over cooler waters over the north-central Gulf of
Mexico and protected waters, creating a cooler boundary layer in
combination with subsidence from the upper ridge to create a strong
inversion in the model soundings across the forecast area. centered
around 700mb. All indicate that this inversion is gone by
06z/midnight tonight or a bit earlier as the upper trough approaches
and the eastern upper ridge shifts east and flattens. A strong cold
front associated with the approaching shortwave trough begins moving
across the forecast area after 07-09z(1-3am) tonight.
For today..guidance is indicating MLCapes of 700-1000J/kg, mainly
over the Lower Mississippi River Valley and western portions of the
Southeast along with Effective Bulk Shear values (EBWD) of 55-70kts,
all more than enough for strong to severe storms this afternoon into
this evening. Limiting the risk of severe storms is the 700mb
inversion. May see a few strong to marginally severe storms this
afternoon into this evening if a taller storm can grab stronger
winds (50kts +/- at 850-800mb) above the surface, but the risk is
Marginal at this point. A problem lies with the time frame after
06z/midnight as the inversion lifts out as the upper trough
approaches. With decent instability (MLCapes of 500-700J/kg)
continuing along with strong upper support, the risk of strong to
severe storms continues. With a linear profile to the winds ahead of
the approaching front, am expecting a squall line to move across the
area ahead of the front. Again, if taller storms can grab the
stronger above surface winds and direct them to the surface (DCapes
of 300-700J/kg will help), damaging winds are possible.
The strong low level flow is bringing windy conditions across the
forecast area at this time, and am expecting these to continue
through the evening hours tonight. A Wind Advisory is in effect at
this point until 06z/midnight tonight. Also, the strong onshore
winds and increased swell are creating a rough surf and a High Risk
of Rip Currents at this time. Am expecting both to continue through
Sunday until stronger post-frontal winds reverse high onshore swell.
Temperatures today though tonight are expected to remain well above
seasonal norms with upper subsidence helping. Temperatures topping
out around 80 this afternoon are expected, with low temperatures
generally in the upper 60s to low 70s, mainly along and east of the
Alabama River. With the cold front starting to move across the
forecast area tonight, mid 60s are expected west of the Alabama.
With the cold front moving over and east of the forecast area
Sunday, and areas west of the Alabama seeing dropping temperatures
through the day, temperatures for Sunday will see a northwest to
southeast gradient, ranging from low to mid 60s over Choctaw and
wayne counties to mid 70s over the western Florida panhandle.
Record for today January 1st, 2022
Mobile (KMOB) High: 80 Record: 79
Pensacola (KPNS) High: 80 Record: 80
25/13/16
&&
.AVIATION...
18Z issuance...General MVFR or higher CIGs, with IFR to MVFR
conditions closer to the coast were noted across the forecast area
at 17z, with a stabilizing marine layer moving inland over the
coastal counties the cause of the lower CIGS. This pattern of lower
CIGS closer to the coast will continue though the afternoon through
tonight with strong low level flow (southerly winds of 18g25kt)
expected as a strong cold front approaches from the northwest. This
front will move across the forecast area beginning after 06z tonight
and move southeast of the forecast area by 18z Sunday.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CST tonight for ALZ051>060-261>266.
High Rip Current Risk through late Sunday night for ALZ265-266.
High Surf Advisory until midnight CST Sunday night for ALZ265-
266.
FL...Wind Advisory until midnight CST tonight for FLZ201>206.
High Rip Current Risk through late Sunday night for FLZ202-204-
206.
High Surf Advisory until midnight CST Sunday night for FLZ202-
204-206.
MS...Wind Advisory until midnight CST tonight for MSZ067-075-076-078-
079.
GM...Gale Watch from Sunday morning through late Sunday night for
GMZ630>636-650-655-670-675.
Small Craft Advisory until 9 AM CST Sunday for GMZ630>636-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.